On the uniform distribution of sequences of random variables

  • P. J. Holewijn


This paper deals with the almost sure uniform distribution (modulo 1) of sequences of random variables. In the case where the law of the increments X n+h −X n of the sequence X0, X1, ⋯ does not depend on n, sufficient conditions are given to assure the uniform distribution (modulo 1) with probability one. As an illustrative example the partial sums of a sequence of independent, identically distributed variables is considered.


Assure Uniform Distribution Stochastic Process Probability Theory Mathematical Biology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cigler, J., Helmberg, G.: Neuere Entwicklungen der Theorie der Gleichverteilung. J.-ber. Deutsch Math.-Verein 64, 1–50 (1961).Google Scholar
  2. 2.
    Davenport, H., Erdös, P., Le Veque, W.J.: On Weyl's criterion for uniform distribution. Michigan math. J. 10, 311–314 (1963).Google Scholar
  3. 3.
    Feller, W.: An introduction to probability theory and its applications, vol. 2. New York: Wiley 1966.Google Scholar
  4. 4.
    Holewijn, P.J.: Note on Weyl's criterion and the uniform distribution of sequences of independent random variables (to be published).Google Scholar
  5. 5.
    Robbins, H.: On the equidistribution of sums of independent random variables. Proc. Amer. math. Soc. 4, 786–799 (1953).Google Scholar
  6. 6.
    Weyl, H.: über die Gleichverteilung von Zahlen mod. Eins. Math. Ann. 77, 313–352 (1916).Google Scholar
  7. 7.
    Zygmund, A.: Trigonometric series, vol. 1. Cambridge University Press 1959.Google Scholar

Copyright information

© Springer-Verlag 1969

Authors and Affiliations

  • P. J. Holewijn
    • 1
  1. 1.Department of MathematicsThe Technological University of DelftDelftThe Netherlands

Personalised recommendations